A little advice please: Good morning... - Hughes Syndrome -...

Hughes Syndrome - APS Support

9,556 members9,686 posts

A little advice please

MrStickyblood
MrStickyblood

Good morning from Texas, I have a possible issue with my body, I was diagnosed about 2 years ago with APS. Had several clots which a very good Hematologist was called in for me due to the doctors couldn’t figure out why the clots kept making. The clots have subsided and am clot free. Well anyway, my question is the last couple of months my forearms and hands start tingling/numb also blood in moderate amount found in urine and hard pain in right middle of back radiating downward, had a psa test and sonogram of kidneys, bladder and in middle of chest last week, all looked good. Waiting on doctor to call me and was told if pain got unbearable go to er. I’m not sure if they have any ideal what to do now. Is this disease progressing? The issue I have had with going to er is they have no ideal how to help me if there’s not a clot. Any others that are having a similar situation?

18 Replies
oldestnewest

I have had similar issues. I constantly have lower back pain, have had several kidney infections of the past few years. My hematologist sent me to a nephrologist to "watch" my kidneys.Ultrasound and blook work came back normal, except for elevated creatin levels. I have learned over the years dealing with APS, that there is a lot of connections that is wrong with me is because of APS. You are right, most doctor's don't know how to handle us if there is not a clot present. I wish I had better answer, but the best thing to do is treat the symptoms. I am on several different drugs to deal with pain, and when it gets real bad, I have tylenol#3. I try not to take that, because of some of the side effects.

I hope you get your answers.

This actually does help, I also have Tylenol-3 but don’t like taking it. Thank u for your reply.

lupus-support1
lupus-support1Administrator

Very sorry to read this and I am sure you are understandably worried.

It’s important not to assume anything but what is necessary is for a doctor to diagnose the problems, which may or may not be APS.

You must go to ER regardless especially if the pain is acute. Hope you have someone to accompany you.

With good wishes,

Ros

Thank u

lupus-support1
lupus-support1Administrator in reply to MrStickyblood

We are here for you whenever you need to talk.

Look after yourself! It’s important!

KellyInTexas
KellyInTexasAdministrator

Hello!

I’m sorry you are not feeling well.

Can you call your hematologist’s clinic? Is it part of Texas oncology?

Maybe they could work you in, or order scans through the hospital- if you go into ER the hematologist can have orders ready there.

Sometimes the veins the supply organs can clot.

This would be easier to see

Sometimes another issue can arise, and it’s a bit harder to catch. It’s microangiapothy- caused by microcirculation ( microclotting) to organs. Kidneys are susceptible to this. You would need to mention to an ER doc that this is common with APS. This happens when INR is too low.

Other organs that complain with microclotting are the heart. ( used to be called cardiac syndrome x , but now it’s known . It’s microangiopathy due to microclotting. I am prescribed nitro for example- it only happens to me when my inr is too low. ) My heart itself is perfect. It’s been through all the sophisticated testing.

Migraines are also due ( most likely) to this same sludging/ microclotting. It can cause little TIA’s because the brain is exquisitely sensitive to flow. ( I have seizures due to micro clotting.)

The kidneys tend to be exquisitely sensitive as well.

Hope this helps you.

This does thank u so much

MaryF
MaryFAdministrator

Hi, I really hope the current medical specialists carry on investigating your symptoms, don't hang about if you feel really unwell, do go to hospital or ring your GP. Blood in the urine must always be investigated. I hope they get to the bottom of it all. MaryF

MrStickyblood
MrStickyblood in reply to MaryF

Thank you

HollyHeski
HollyHeskiAdministrator

Hi, something is going on and maybe/maybe not related to APS but of course it must be investigated. Pain is a real thing and the body indicating it needs help, so please heed your doctor's advice and go to ER.

This could be down to micro clots or even a deficiency in the blood. I was given good advice many years ago and still follow it now, we have a blood disease, any where our blood flows, because its sticky sludge blood it can cause a problem. Listen to your body and keep investigating.

Can you speak to your APS heamatologist? He can do further tests and check all your bloods etc.

Thank you

Hi Mr Stickyblood,

Do you take some kind of anticoagulation at present? Did the Hematologist 2 years ago give you something for your APS (clots).

With APS we clot a lot (and microclots do not easily show up) and do not bleed.

MrStickyblood
MrStickyblood in reply to Lure2

Yes I take warfarin, INR is at target of 3.5. They a couple of different kinds and my blood didn’t respond but made two more clots so put me back on warfarin. I will talk to them about microclots. Thanks

Lure2
Lure2 in reply to MrStickyblood

You must never stop Warfarin (anticoagulation) if you have been diagnosed with APS. Microclots are not so wellknown among Specialists perhaps because they are very difficult to see on a Scan of today. I have had a lot of microclots but they have not shown up on MRIs etc. Microembolies, that is, that may travel from the calf perhaps to the lung and to the brain also. I have had TIAs and microembolies.

INR of 3.5 is ok in the vein that is. It may be lower in the vein than in the finger by selftesting. So if you take it by fingerprick the INR may be somewhat lower in reality (by vein-test). That you must find out if you do fingerpricks.

MrStickyblood
MrStickyblood in reply to Lure2

I don’t do finger prick testing, I go into the outpatient lab every week or every two weeks just depending on what the INR level is. I’ve been on warfarin for about two years and was told that since my blood won’t respond with the other anticoagulants I would be on warfarin the rest of my life. Thank u for your input

Lure2
Lure2 in reply to MrStickyblood

That sounds good. If I were you I would go there every week at least.

Perhaps your INR do not change so much. Perhaps you do not have Lupus Anticoagulant as one of the three antibodies they test twice to diagnose APS. My INR is very erratic as I am tripplepositive incl Lupus Anticoagulant with very high titres all the time so I selftest every 2 or 3 day at home to be sure to keep the INR steady at around 4.0 which is also very important.

It may be possible for you to know when your INR is in range as those times you feel good. Many of us feel good when the INR is in the correct level. Have you noticed that?

Hidden
Hidden

I hope you find some good answers!! when I went to the ER on July 28th I had terrible stomach pain.. they gave me antibiotics for what they said was a kidney infection.. I was even transported to a second Hospital per my request to have a heart cath that they said I needed.. cardiologist specialist focused on my heart.. in fact one of them said I probably had a mild heart attack... in the end it was not my heart it was not a heart attack it was not a kidney infection... apparently I had a small clot pass through my spleen and kidneys.. even though they say they do not have concrete evidence of that either... but there are more suggestions that that is the most likely possibility.... another thing.. if I had stayed at the first hospital I would have had the heart cath they would have found nothing and sent me home.. they did not do the extensive blood work or follow through like the specialist

MrStickyblood
MrStickyblood in reply to Hidden

Wow I understand, hope your doing better

You may also like...